MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located above the anstomotic stoma.A 4.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The physician removed the balloon immediately.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator device - 4x40x75cm was received for analysis.A visual examination identified that the balloon material had a complete circumferential tear located approximately 40mm distal of the proximal balloon bond.The distal section of balloon material noted was pushed distally towards the tip.A visual and tactile examination identified that the shaft was of the device was severely stretched and kinked at more than one location between the distal and proximal balloon bonds.This type of damage is consistent with excessive force being applied to the device.A visual and microscopic examination identified that the distal markerband was damaged and loose on the shaft due to the stretching.A visual microscopic examination identified no damage or issues with the tip of the device.No other issues were identified during the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10132743
Report Number2134265-2020-07734
Device Sequence Number3791755
Product Code LIT
UDI-Device Identifier08714729809609
UDI-Public08714729809609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0023692059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight60